Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 10, 2017Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2017, 6:39 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2017, 6:39 PM EDT (22:39 UTC)
Expired
Jul 10, 2017, 7:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS82 KFFC 102239
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON JUL 10 2017
 
GAZ046-048-102330-
Rockdale GA-Newton GA-
639 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND NEWTON COUNTIES
UNTIL 730 PM EDT...

At 639 PM EDT...a strong thunderstorm was over Almon, or near
Conyers...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Mansfield, Lakeview Estates,
Georgia International Horse Park, Stewart, Magnet, Almon, Milstead,
Starrsville, Brick Store, Gum Creek, Oak Hill and Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8413 3362 8411 3366 8409 3376 8399
      3374 8390 3365 8376 3364 8372 3360 8368
      3345 8378 3344 8382 3342 8383 3341 8385
      3339 8383 3339 8384 3346 8393 3348 8395
      3349 8398 3360 8415
TIME...MOT...LOC 2239Z 291DEG 16KT 3363 8396 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:53 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 10, 2:53 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
253 PM EDT Mon Jul 10 2017

.SHORT TERM /Tonight through Tuesday Night/...

Scattered showers and thunderstorms have developed across the CWFA
this afternoon. A more solid line of convection has developed across
central portions of this state. This should be where the old
convergence boundary lies. More widespread activity will continue to
drift northwards across the far SE portion of the CWFA.

Showers and thunderstorms will linger well into the evening
hours. The forecast isn't much different for tomorrow either, with
the greatest chances for precip south of Interstate 20. Widespread
severe weather is not anticipated today or tomorrow, but a few
strong storms will be likely. An isolated severe thunderstorm cannot
be ruled out. PWATS are down across the northern half of the CWFA
today, but BL winds remain blo 20kt, so thunderstorms will be slow
movers and capable of producing locally heavy rainfall.

Temps may be a degree or two warmer tomorrow.

NListemaa

&&

.LONG TERM /Wednesday through Monday/...

No wholesale changes to the period given little to no differences
seen in latest guidance. Kept similar pops/weather elements
through out accordingly and refreshed rest with general blend. A
bit more run-to-run consistency now at the late period front
getting more confidence on timing with pushing into the CWA for
Sunday. Previous discussion follows...

Baker

PREV DISCUSSION... /issued 406 AM EDT Mon Jul 10 2017/

LONG TERM /Tuesday Night through Sunday/...
Through the extended period, the region remains in a typical
summertime pattern with generally diurnally driven convection in
the afternoons and evenings. Western Atlantic surface high
pressure nosing into the region will funnel moisture into the
region, supporting the unstable/active environment over the state.

Later in the period, a cold front will approach north Georgia.
Latest model solutions are running around 12 hours later than the
previous runs, with the front moving into north Georgia during the
day Saturday. This front moves into central Georgia by Sunday,
with little progression thereafter. Have kept good chance to
likely pops over the state through the weekend, but these may be
conservative and would not be surprised to see likely or
categorical pops in the forecast by midweek.

Although the temperatures Wednesday are still within a few degrees
of normal, by Friday the temperatures will warm into the 90s with
the influence of the high pressure ridge. The combination of
temperatures and the moist air mass will produce apparent
temperatures in the low 100s Wednesday through Saturday,
particularly over middle Georgia. A Heat Advisory for heat index
values of 105 or higher may be necessary into the latter half of
the week.

31

&&

.AVIATION...
18Z Update...
Scattered showers and thunderstorms have started to develop this
afternoon and will linger into the evening hours. Do think a few
shra (and potentially a tsra) could skirt ATL. For now, it looks
like the most likely timing for this would be between 21-23z. Will
add a brief tempo for thunder if it becomes necessary. Winds will
be difficult, mostly in part due to the speeds being very light.
Do think the main direction should be SE this afternoon.

//ATL Confidence...18Z Update...
Low to medium confidence on wind direction - high confidence on
speed. High confidence for the other elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  72  91 /  30  30  20  30
Atlanta         72  89  73  90 /  30  30  20  30
Blairsville     63  85  66  85 /  20  30  20  30
Cartersville    70  89  71  89 /  20  30  20  30
Columbus        74  91  75  93 /  60  40  20  40
Gainesville     70  88  72  88 /  20  30  20  30
Macon           72  90  73  92 /  60  40  20  40
Rome            68  91  71  90 /  10  20  10  30
Peachtree City  70  89  71  90 /  30  30  20  30
Vidalia         74  91  74  92 /  60  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....31/Baker
AVIATION...NListemaa
Hazardous weather outlook, Jul 10, 9:57 AM EDT, 8 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
957 AM EDT Mon Jul 10 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
957 AM EDT Mon Jul 10 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected across central
Georgia this afternoon and evening, generally south of a line from
Columbus, to Thomaston, to Warrenton. A few strong storms are
possible, with the main hazards being damaging winds to 50 MPH and
frequent lightning. Small hail and locally heavy rainfall will
also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of showers and thunderstorms across north and
central Georgia Tuesday through Sunday, particularly during the
afternoon and evening hours. A few storms could be strong to
severe with gusty winds and frequent lightning the main hazards.
Hail and locally heavy rainfall will also be possible.

Heat Index values will approach 105 degrees over portions of
central Georgia Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 10, 4:14 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT MON JUL 10 2017

GAZ061-073-074-102100-
Washington GA-Baldwin GA-Hancock GA-
414 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN BALDWIN AND HANCOCK COUNTIES UNTIL 500 PM EDT...

At 413 PM EDT...a strong thunderstorm was over Devereux, or 8 miles
southwest of Sparta...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Milledgeville, Sparta, Hamburg State Park, Devereux, Beulah,
Underwood, Shoulderbone and Linton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3303 8291 3314 8330 3337 8310 3326 8277
      3325 8276
TIME...MOT...LOC 2013Z 284DEG 7KT 3321 8309

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 10, 5:38 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT MON JUL 10 2017

GAZ039-102215-
Wilkes GA-
538 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILKES COUNTY UNTIL 615
PM EDT...

At 537 PM EDT...a strong thunderstorm was near Rayle, or 10 miles
northwest of Washington...moving east at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi and Celeste.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8274 3377 8298 3381 8297 3381 8296
      3384 8295 3385 8293 3387 8292 3393 8286
      3393 8285 3392 8265
TIME...MOT...LOC 2137Z 286DEG 6KT 3384 8287

WIND...40MPH
Special weather statement, Jul 10, 5:42 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT MON JUL 10 2017

GAZ048-059-102215-
Jasper GA-Newton GA-
542 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JASPER AND
SOUTHEASTERN NEWTON COUNTIES UNTIL 615 PM EDT...

At 541 PM EDT...a strong thunderstorm was over Stewart, or 10 miles
south of Covington...moving east at 5 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Newborn, Mansfield, Stewart, Calvin, Eudora, Turtle Cove, North
Alcovy, Starrsville and Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3359 8369 3357 8368 3353 8368 3352 8367
      3332 8364 3334 8380 3334 8386 3338 8386
      3339 8389 3341 8390 3342 8391 3352 8393
TIME...MOT...LOC 2141Z 262DEG 5KT 3344 8384

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 10, 6:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT MON JUL 10 2017

GAZ046-048-102245-
Rockdale GA-Newton GA-
615 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE AND NEWTON
COUNTIES UNTIL 645 PM EDT...

At 615 PM EDT...a strong thunderstorm was over Almon, or near
Covington...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Covington, Social Circle, Oxford, Porterdale, Mansfield,
Georgia International Horse Park, Magnet, Almon, Starrsville, Brick
Store, Oak Hill, Rocky Plains and Milstead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3373 8396 3369 8382 3365 8376 3364 8372
      3362 8369 3361 8370 3360 8368 3358 8369
      3357 8368 3348 8373 3345 8377 3344 8382
      3342 8383 3357 8407
TIME...MOT...LOC 2215Z 298DEG 13KT 3362 8394

WIND...40MPH
Special weather statement, Jul 10, 6:24 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
624 PM EDT MON JUL 10 2017

GAZ080-102300-
Taylor GA-
624 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR COUNTY UNTIL 700 PM EDT...

At 623 PM EDT...a strong thunderstorm was over Howard, or 7 miles
northwest of Butler...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Butler, Howard, Wesley Church and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3253 8445 3256 8444 3256 8441 3261 8441
      3264 8438 3268 8437 3268 8434 3271 8434
      3271 8421 3268 8419 3268 8416 3269 8414
      3268 8413 3268 8412 3244 8417
TIME...MOT...LOC 2223Z 280DEG 9KT 3261 8435

WIND...40MPH
Special weather statement, Jul 10, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON JUL 10 2017

GAZ046-048-102330-
Rockdale GA-Newton GA-
639 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND NEWTON COUNTIES
UNTIL 730 PM EDT...

At 639 PM EDT...a strong thunderstorm was over Almon, or near
Conyers...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Mansfield, Lakeview Estates,
Georgia International Horse Park, Stewart, Magnet, Almon, Milstead,
Starrsville, Brick Store, Gum Creek, Oak Hill and Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8413 3362 8411 3366 8409 3376 8399
      3374 8390 3365 8376 3364 8372 3360 8368
      3345 8378 3344 8382 3342 8383 3341 8385
      3339 8383 3339 8384 3346 8393 3348 8395
      3349 8398 3360 8415
TIME...MOT...LOC 2239Z 291DEG 16KT 3363 8396

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:15 PM EDTSpecial Weather StatementFFCHouston30 min
Jul 9, 9:18 PM EDTSpecial Weather StatementFFCHouston27 min
Jul 10, 12:15 PM EDTSpecial Weather StatementFFCBarrow45 min
Jul 10, 1:53 PM EDTSpecial Weather StatementFFCBarrow52 min
Jul 10, 2:55 PM EDTSpecial Weather StatementFFCPike50 min
Jul 10, 3:11 PM EDTSpecial Weather StatementFFCWheeler49 min
Jul 10, 4:05 PM EDTSpecial Weather StatementFFCDodge40 min
Jul 10, 4:11 PM EDTSpecial Weather StatementFFCWilcox34 min
Jul 10, 4:14 PM EDTSpecial Weather StatementFFCHancock46 min
Jul 10, 5:20 PM EDTSevere Thunderstorm WarningFFCGreene13 min
Jul 10, 5:38 PM EDTSpecial Weather StatementFFCWilkes37 min
Jul 10, 5:42 PM EDTSpecial Weather StatementFFCNewton33 min
Jul 10, 6:15 PM EDTSpecial Weather StatementFFCNewton30 min
Jul 10, 6:24 PM EDTSpecial Weather StatementFFCTaylor36 min
Jul 10, 6:44 PM EDTSpecial Weather StatementFFCBibb46 min
Jul 10, 6:55 PM EDTSpecial Weather StatementFFCMuscogee35 min
Jul 10, 7:05 PM EDTSpecial Weather StatementFFCRockdale25 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.